Top
10
Doctor insights on: Can Birth Control Pills Cause Migrains

Share
1

1
Can birth control pills cause migrains?

Can birth control pills cause migrains?

Possibly: Changing hormone levels are capable of causing headaches in susceptible individuals. So this is a possibility, depending on your individual metabolism. Contact your prescriber or pharmacist for more information. ...Read more

See 1 more doctor answer
Dr. Abraham Jaskiel
1 doctor shared a insight

Birth Control Pills (Definition)

Also known as oral contraceptives, birth control pills are highly effective oral medications that use hormones to prevent pregnancy. There are two main types of birth control pills: one with estrogen and progestin (also known as the combination pill) and one with just progestin. The two main ways they prevent pregnancy are: 1) The hormones thicken the cervical mucous, which keeps sperm from entering the uterus on their way to the egg; and 2) By maintaining a level of hormone in the blood stream that prevents the ...Read more


5

5
Can birth control pills cause fatty liver? Help please?

Can birth control pills cause fatty liver? Help please?

Possible: Farty liver is a rare risk of BCPs. If you have fatty liver, you should not be taking OCPs. You need to discuss this with your PCP and GYN. ...Read more

6

6
Would switching birth control pills cause you to get a period?

Would switching birth control pills cause you to get a period?

Possibly: If you switch bcp the best way to do it is to finish one pack and the next day start the new pack. Sometimes the switch can cause break through bleeding as the body gets used to the different hormone levels in the new pill. Usually this bleeding resolves in 1-2 cycles. If not, see your doctor - the hormones levels may not be right for you. ...Read more

8

8
Can birth control pills cause nausea throughout the entire month?

Can birth control pills cause nausea throughout the entire month?

Sometimes: Some women get nausea with birth control - often this gets better if they stay on the medication and it slowly resolves, but some women have continued issues with this. Often taking either in the morning or at bedtime may minimize this. You will have to see how it affects you - i also have patients who never have any issues with this. ...Read more

9

9
Do birth control pills cause headaches? when do the headaches go away?

Do birth control pills cause headaches?  when do the headaches go away?

It's possible: It is possible for birth control pills to cause headaches. Usually they will be mild however some women will get more severe headaches. If they are mild they will typically go away. If not, you can try a different pill. If they are more severe than you should discontinue them and see your doctor. ...Read more

See 1 more doctor answer
Dr. Jeff Livingston
2,324 doctors shared insights

Contraception (Definition)

Contraceptiion is a means of preventing conception (or fertilization). There are hormonal and non hormonal methods of preventing sperm and egg from meeting. Talk to your doctor or clinic about what options are best for you. There are short acting methods (condoms, pills, patch, ring) and long ...Read more


Dr. Ravi Chand
4 doctors shared insights

Birth Control (Definition)

Also known as contraception, birth control is a method to prevent pregnancy. Some methods of birth control include a vasectomy, tubal ligation, oral contraceptive pills, vaginal rings, hormone injections, condoms, diaphragms, sponges, ...Read more